Q. I am 28 years old and working as a software engineer. I got married last year and after a month, I was facing some depression. I consulted a psychiatrist and was under medication for 2-3 months. I discontinued my job and started working again after 6 months with another company. I am advised to take Quitipin 25 mg on alternate days continuously. Under what conditions is Quitipin required? What are its side effects? Is it good to take it continuously? I had gained lots of weight after my marriage (from 78 kg to 90 kg). I don't know whether it is due to medicines or because of not working for 5-6 months. Please advise.
Quitipin (quetiapine) is indicated in the treatment of schizophrenia and manic episodes associated with bipolar disorders (i.e. major depression). Since you have not given the diagnosis, if any, arrived at by your doctor, we are unable to comment on its rationality.
One of the common side effects of quetiapine is weight gain. Other side effects include syncope, sleepiness, dizziness, constipation, low BP, dry mouth, dyspepsia, liver abnormalities, neuroleptic malignant syndrome, unintended movement of body parts (tardive dyskinesia; withdraw if it occurs), low white cell count, high pulse rate, eosinophilia, fatigue (asthenia), high blood sugar levels, (in some cases extreme), increased total cholesterol +/or triglycerides, urinary retention and/or incontinence, rarely, priapism (painful erection of penis), water retention (peripheral oedema).
Have you tried Yoga? If not, it is worthwhile.